Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS El Paso, TX

June 12, 2000El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 12, 2000, 7:14 PM MDT for El Paso County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2000, 7:14 PM MDT (01:14 UTC)
Expired
Jun 12, 2000, 8:00 PM MDT
In force
46 min
Issued by
NWS El Paso, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County El Paso County, TX

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
4044 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 130115
SVRELP
TXC141-130200-

URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
714 PM MDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTY

IN TEXAS
     CENTRAL EL PASO

INCLUDING THE FOLLOWING LOCATIONS
     SPARKS...SOCORRO...HORIZON CITY...MONTANA VISTA...FORT BLISS...
     EL PASO AND CLINT

AT 706 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHEAST OF FORT BLISS...MOVING 
SOUTHEAST AT 15 MPH. WIND GUSTS TO 60 MILES AN HOUR AND LOCALLY 
HEAVY RAINFALL ARE POSSIBLE FROM THIS STORM. 

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

HEAVY RAINS MAY FLOOD LOW LYING AREAS NEAR ARROYOS AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE
WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...
THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.

LAT...LON 3186 10650 3152 10620 3196 10607 3197 10641

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:17 PM MDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 12, 2:17 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
217 PM MDT MON JUN 12 2000

SYNOPSIS...
WEAK SOUTH FLOW ALOFT WITH A FAIRLY MOIST AIRMASS WILL ALLOW A FEW
THUNDERSTORMS TONIGHT. NORTHWEST OR NORTH FLOW DEVELOPS FOR TUESDAY
AND WEDNESDAY...WITH DRIER AND WARMER AIR MOVING IN. A SLIGHT CHANCE
OF THUNDERSTORMS WILL CONTINUE IN THE EAST...MAINLY OVER THE
SACRAMENTO MOUNTAINS.

DISCUSSION...
DECENT MOISTURE AND INSTABILITY WILL LEAD TO ISOLATED/WIDELY
SCATTERED THUNDERSTORMS THIS EVENING...BUT WV IMAGERY SHOWS MAIN
MOISTURE PLUME WELL TO THE EAST OF THE CWA. MODELS ALL SHOWING
RE POSITIONING OF HIGH FROM THE SOUTHEAST U.S TO THE SOUTHWEST U.S.
THIS WILL END THE SOMEWHAT MOIST LIGHT SOUTHERLY FLOW TUESDAY AND
BEGIN BRINGING IN DRIER WARMER AIR IN FROM THE NORTHWEST...AND MORE
NORTHERLY ON WEDNESDAY. MODELS IN PARTICULAR SHOW GOOD H5 WARM
ADVECTION TUESDAY AND WEDNESDAY. PROBABLY WILL STILL INCLUDE SLIGHT
CHANCE THUNDERSTORMS EASTERN HALF OF CWA TUESDAY. DESPITE GENERAL
LACK OF MOISTURE ON WEDNESDAY...WILL PROBABLY STILL KEEP A SLIGHT
CHANCE OF THUNDERSTORMS FOR THE SAC MOUNTAINS AS AVN SHOWS A DECENT
VORT CENTER DROPPING INTO EASTERN NEW MEXICO AROUND MID-DAY.

MRF SHOWING DRY NORTHWEST TO WEST FLOW CONTINUING THROUGH EXTENDED
PERIOD. GOOD WARMING AT LOWER LEVELS SHOULD YIELD SOME 100 DEGREE
READINGS IN THE DESERT BEGINNING THURSDAY.

EL PASO               BU  71/ 98/ 69/ 96/ 66  10100
LAS CRUCES            BU  64/ 97/ 62/ 95/ 60  10100
ALAMOGORDO            BU  65/ 96/ 63/ 94/ 61  10100
CLOUDCROFT            BU  43/ 75/ 45/ 73/ 44  2111-
TRUTH OR CONSEQUENCES BU  66/ 96/ 64/ 93/ 62  10-00
SILVER CITY           BU  57/ 90/ 55/ 88/ 54  1--00
DEMING                BU  58/ 98/ 57/ 96/ 56  10000
LORDSBURG             BU  57/ 99/ 55/ 97/ 55  10000
SIERRA BLANCA         BU  63/ 95/ 62/ 93/ 60  10-00

.ELP...NONE

17 HEFNER

N

In the hours before

Special weather statement, Jun 12, 2:18 PM MDT, 4 hours 56 minutes before
NMZ023-122120-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
218 PM MDT MON JUN 12 2000

THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SIERRA COUNTY
HAS EXPIRED...HOWEVER A CLUSTER OF STRONG THUNDERSTORMS REMAINS 10
TO 20 MILES SOUTHWEST OF TRUTH OR CONSEQUENCES NEW MEXICO. THIS
COMPLEX IS MOVING  SOUTHEAST AT 12 MPH. THESE STORMS WILL BE
APPROACHING INTERSTATE 25 WITH THE HOUR. EXPECT HEAVY
DOWNPOURS...SMALL HAIL...GUSTY SURFACE WINDS FROM 40 TO 50 MPH AND
FREEQUENT CLOUD TO GROUND LIGHTNING.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.